I am sorry that Lamictal didn't work for you either. I was on it for a while when I realized that my symptom were getting worse too. Hang in there, and all will be well with time.
In the past I was put on Trileptal and Seroquel. I had side effects with the Seroquel at that made me have to stop it, but didn't have any major concerns to worry about. I liked Trileptal for sleep, I didn't have any problems that I remembered. I was supposed to take as a mood stabilizer, but it was not the best choice. It is good if then with another mood stabalizer like you would be.
I have not taken Depakote/Tomomax. But one thing I do know is that the combination that you are supposed to take will help manage the weight gain. Depakote will make one gain weight and Topomax is weight neutral or people are known to lose a few pounds on it. That is probably why your Dr. picked the combination.
I have met a few people who have taken Depakote and they have all gained weigh from 10 lbs to 100 lbs. So no, I have not met anyone who has not gained weight. I have heard of a few that did not gain as much due to Topomax or other meds like it.
They also picked Depakote because it has shown to be effective in people who are rapid-clycling. Lithium is not as effective and neither are other mood stabilizers. Next line of defense after Depakote are anti-psychotics which can make you gain just as much weight and have worse side effects.
Best Wishes on your new meds, and don't be nervous in asking your Dr. any questions or concerns you may have about them.
Again, hang in there!
"Don't let your yesterday, ruin your today"
Post Edited (olivia of course) : 6/4/2007 12:48:54 PM (GMT-6)